MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.449S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient went to the doctor's office with leg pain.Ct scan was performed and despite significant callous formation, there was a non-union present.On (b)(6) 2019, the patient underwent removal of titanium cannulated tibial nail, unknown end cap, and unknown locking screws.In 2018, the hardware was originally implanted due to sustained fracture of the left tibia.The non-union was revised by implanting a new larger diameter tibia nail.The procedure was successfully completed without harm or delay.This complaint involves three (3) devices.This report is for one (1) 10mm ti cannulated tibial nail-ex/345mm-sterile.This report is 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: manufacturing location: monument, manufacturing date: 09-sep-2016, expiration date: 31-aug-2025, part number: 04.004.449s, - 10mm ti cannulated tibial nail - ex/345m ¿ sterile, lot number: h182991 (sterile), lot quantity: (b)(4).Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet, inspect dimensional met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 12950 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: raw material was not reviewed because the reported complaint condition of ¿removal due to non-union¿ does not indicate breakage of the nail or any of its components.Therefore, a dhr review of the raw material would not be pertinent to the reported complaint condition.Device history batch null, device history review 18-mar-2019: dhr reviewed.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.It was reported that on an unknown date, the patient went to the doctor's office with leg pain.Ct scan was performed and despite significant callus formation, there was a non-union present.On an unknown date, the patient underwent removal of titanium cannulated tibial nail, unknown end cap, and unknown locking screws.In 2018, the hardware was originally implanted due to sustained fracture of the left tibia.The non-union was revised by implanting a new larger diameter tibia nail.The procedure was successfully completed without harm or delay.The implant(s) was not returned and instead will be do based on the supplied image from the attachment(s) labeled: (b)(4) intake email received from sales consultant 12mar2019.The image(s) (2 total) was reviewed and the complaint condition for adverse event could not be confirmed as no conclusions could be drawn from the image(s) provided.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A device history review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/345MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8480434
Report Number2939274-2019-57261
Device Sequence Number11207752
Product Code JDS
UDI-Device Identifier10886982084217
UDI-Public(01)10886982084217
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number04.004.449S
Device Catalogue Number04.004.449S
Device Lot NumberH182991
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date04/26/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight117